Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 71, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2006, 3:43 PM CST for Craighead County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2006, 3:43 PM CST (21:43 UTC)
- Expired
- Mar 31, 2006, 4:30 PM CST
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Craighead County, AR
The radar
The Memphis radar (KNQA), 93 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 4:20 PM CST | HAIL 0.88 | Sw Jonesboro, AR | NICKEL SIZED HAIL IN SOUTHWEST SECTION OF THE CITY OF JONESBORO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 312144 SVRMEG ARC031-312230- /O.NEW.KMEG.SV.W.0071.060331T2143Z-060331T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 343 PM CST FRI MAR 31 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAIGHEAD COUNTY IN EASTERN ARKANSAS * UNTIL 430 PM CST * AT 341 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR JONESBORO...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROOKLAND...LAKE CITY...BLACK OAK...MONETTE AND CARAWAY. .QUARTER SIZE HAIL HAS BEEN REPORTED IN JONESBORO WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3594 9088 3580 9098 3572 9029 3598 9030 $$
1 follow-up statement
000 WWUS54 KMEG 312211 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 410 PM CST FRI MAR 31 2006 ARC031-312230- /O.CON.KMEG.SV.W.0071.000000T0000Z-060331T2230Z/ CRAIGHEAD AR- 410 PM CST FRI MAR 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR CRAIGHEAD COUNTY... AT 406 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LAKE CITY...MOVING EAST AT 30 MPH. A SECOND STORM WAS OVER THE SOUTHWEST PORTION OF THE COUNTY...JUST SOUTH OF CASH. THIS STORM MAY BE PRODUCING QUARTER SIZE HAIL. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK OAK...CARAWAY AND MONETTE. LAT...LON 3594 9088 3580 9098 3572 9029 3598 9030 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:15 PM CST, 28 minutes earlier.
Area forecast discussion, Mar 31, 3:15 PM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CST FRI MAR 31 2006 .DISCUSSION... SCATTERED SHOWS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON DURING THE HEATING. ATMOSPHERE IS WEAKLEY CAPED AND MODERATE INSTABILITY WITH CAPES AROUND 1000-1500 J/KG ARE OVER THE REGION. A WEAK SURFACE COLD FRONT EXTENDS FROM NEAR POPLAR BLUFF MISSOURI TO NEAR FORT SMITH ARKANSAS. STORMS HAVE BEEN SOMEWHAT STRONGER NEAR THE FRONT WHERE WEAK LARGE SCALE FORCING ASSOCIATED WITH THE FRONT HAS AIDED THE CONVECTION. THE FRONT IS EXPECTED TO STALL OUT OVER THE REGION THIS EVENING AND BECOME ORIENTED WEST/EAST. THERE REMAINS A SLIGHT RISK FOR SEVERE WEATHER OVER THE REGION WITH THE MAIN THREAT BEING LARGE HAIL. LOW LEVEL SHEAR VALUES ARE SOMEWHAT IMPRESSIVE (0-1KM HELICITY BETWEEN 100-150 M2/S2) AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE AREAL COVERAGE SHOULD DIMINISH LATER THIS EVENING AS THE HEATING OF THE DAY IS LOST. HOWEVER THE THREAT FOR CONVECTION WILL PERSIST AS LONG AS THE FRONT IS AROUND. 18Z NAM ALONG WITH AFTERNOON TRENDS WHICH SUGGESTS A CONTINUED SLOW SOUTHEASTWARDPROGRESSIONN OF THE FRONT. AS A RESULT AM COMPELLED TO CONTINUE CHANCES ALL NIGHT OVER THE ENTIRE REGION. ONGOING SATELLITE TRENDS INDICATE PARTLY CLOUDY CONDITIONS TONIGHT AND HAVE LOWERED FORECAST TEMPS TO NEAR GUIDANCE DUE TO LESSER THAN ANTICIPATED CLOUD COVER. THE FRONT SHOULD STALL NEAR THE TN/MS BORDER TOMORROW. CHANCES OF THUNDERSTORMS WILL CONTINUE ONCE AGAIN TOMORROW...MAINLY AHEAD OF THE FRONT IN THE WARM SECTOR. EXPECTING PARTLY CLOUDY CONDITIONS ONCE AGAIN AND HAVE BUMPED UP HIGHS INTO THE UPPER 70S. THE FRONT SHOULD SURGE NORTHWARD AS A WARM FRONT SATURDAY NIGHT THUS CONTINUING SLIGHT CHANCES. ON SUNDAY...A PAIR OF SHORTWAVE THROUGHS AND ANOTHER COLD FRONT WILL INFRINGE UPON THE REGION. THE INITIAL SHORTWAVE IS EXPECTED TO MOVE THROUGH DURING THE MORNING HOWEVER IT IS EXPECTED TO OUTRUN THE SURFACE COLD FRONT. SO EXPECT CONVECTION TO WEAKEN AS IT APPROACHES THE AREA. BY LATE SUNDAY AFTERNOON AND ESPECIALLY SUNDAY EVENING...THE SECOND SHORTWAVE IS EXPECTED TO PHASE WITH THE COLD FRONT. THIS WILL BRING A MUCH BETTER CHANCE FOR STORMS TO THE REGION. GOOD INSTABILITY IS EXPECTED TO BE IN PLACE WITH CAPES NEARING 2000J/KG AND 0-1KM HELICITY IS GREATER THAN 200 M2/S2. THIS FRONT LOOKS LIKE THE BETTER CHANCES FOR SEVERE WEATHER OVER THE WEEKEND. CONTINUE POPS INTO MONDAY DUE TO TIMING UNCERTAINTIES. UPPER RIDGE AND ASSOCIATED HIGH PRESSURE SHOULD RESULT IN DRY CONDITIONS THROUGH END WEEK. THEN ANOTHER UPPER TROUGH AND COLD FRONT WILL ARRIVE RESULTING IN MORE CHANCES FOR THUNDERSTORMS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Mar 31, 3:34 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CST FRI MAR 31 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 334 PM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY ACROSS THE ENTIRE MIDSOUTH. A COLD FRONT IS SLOWLY MOVING THROUGH NORTHEAST ARKANSAS AND IS EXPECTED TO STALL OUT ALONG THE TENNESSEE AND MISSISSIPPI BORDER TOWARDS MORNING. AS THE FRONT MOVES THROUGH THE REGION...THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS IS POSSIBLE MAINLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SECOND COLD FRONT WILL MOVE INTO THE MIDSOUTH BEGINNING LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND OUT AHEAD OF THE FRONT. SOME THUNDERSTORMS MAY BE SEVERE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE PASS ALONG ALL SEVERE WEATHER REPORTS THIS EVENING TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED AGAIN LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. VALLE
In the hours before
Local storm report, Mar 31, 2:36 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 NE STRAWBERRY 36.02N 91.26W
03/31/2006 E1.00 INCH LAWRENCE AR LAW ENFORCEMENT
ARKANSAS STATE TROOPER REPORTED NICKEL TO QUARTER SIZED
HAIL ON HIGHWAY 25 BETWEEN STRAWBERRY AND LYNN.
0228 PM HAIL 2 SW LYNN 35.99N 91.28W
03/31/2006 E1.00 INCH LAWRENCE AR TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED ON HWY 25
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:30 PM CST | Severe Thunderstorm Warning | MEG | Lawrence | 30 min |
| Mar 31, 3:20 PM CST | Severe Thunderstorm Warning | MEG | Craighead | 25 min |
| Mar 31, 4:28 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.